Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 73, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 13, 2013, 8:46 AM EDT for Trimble County, Kentucky; Jefferson County, Scott County, Indiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2013, 8:46 AM EDT (12:46 UTC)
- Expired
- Jun 13, 2013, 9:10 AM EDT
- In force
- 24 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, IN, Scott County, IN, Trimble County, KY
The radar
The Louisville radar (KLVX), 101 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.8 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
031
WUUS53 KLMK 131246
SVRLMK
INC077-143-KYC223-131310-
/O.NEW.KLMK.SV.W.0073.130613T1246Z-130613T1310Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
846 AM EDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 910 AM EDT
* AT 842 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
MADISON...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MADISON...BEDFORD...HANOVER BEACH...SALUDA...NORTH MADISON...
RINGWALD...CHINA...BARBERSVILLE...CANAAN...MILTON...TROUT...
MANVILLE...MOUNT PLEASANT...BROOKSBURG AND MONITOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3891 8520 3869 8519 3869 8521 3874 8526
3873 8532 3863 8523 3857 8530 3875 8584
3883 8570 3883 8562 3885 8562 3886 8558
3888 8558 3889 8555 3892 8552
TIME...MOT...LOC 1246Z 299DEG 33KT 3884 8538
HAIL...<.75IN
WIND...60MPH
$$
EER2 follow-up statements
339
WWUS53 KLMK 131257
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
857 AM EDT THU JUN 13 2013
INC143-131306-
/O.CAN.KLMK.SV.W.0073.000000T0000Z-130613T1310Z/
SCOTT IN-
857 AM EDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SCOTT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3891 8520 3869 8519 3869 8521 3874 8526
3873 8532 3863 8523 3857 8530 3866 8557
3868 8557 3868 8561 3871 8561 3871 8565
3873 8566 3880 8557 3883 8556 3884 8552
3892 8538
TIME...MOT...LOC 1256Z 299DEG 33KT 3879 8528
$$
INC077-KYC223-131310-
/O.CON.KLMK.SV.W.0073.000000T0000Z-130613T1310Z/
JEFFERSON IN-TRIMBLE KY-
857 AM EDT THU JUN 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
TRIMBLE AND JEFFERSON COUNTIES UNTIL 910 AM EDT...
AT 852 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF MADISON...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEDFORD...MOUNT PLEASANT...BROOKSBURG AND MONITOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3891 8520 3869 8519 3869 8521 3874 8526
3873 8532 3863 8523 3857 8530 3866 8557
3868 8557 3868 8561 3871 8561 3871 8565
3873 8566 3880 8557 3883 8556 3884 8552
3892 8538
TIME...MOT...LOC 1256Z 299DEG 33KT 3879 8528
HAIL...<.75IN
WIND...60MPH
$$
EER342
WWUS53 KLMK 131309
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
909 AM EDT THU JUN 13 2013
INC077-KYC223-131318-
/O.EXP.KLMK.SV.W.0073.000000T0000Z-130613T1310Z/
JEFFERSON IN-TRIMBLE KY-
909 AM EDT THU JUN 13 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TRIMBLE AND JEFFERSON
COUNTIES WILL EXPIRE AT 910 AM EDT/810 AM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3891 8520 3869 8519 3869 8521 3874 8526
3873 8532 3863 8523 3857 8530 3866 8557
3868 8557 3868 8561 3871 8561 3871 8565
3873 8566 3880 8557 3883 8556 3884 8552
3892 8538
TIME...MOT...LOC 1308Z 299DEG 33KT 3873 8516
$$
EERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:45 AM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 13, 6:45 AM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 645 AM EDT THU JUN 13 2013 ...Updated Aviation Discussion... .SHORT TERM (Today through Friday)... Issued at 254 AM EDT Thu Jun 13 2013 A strong mid level cap kept our weather quiet overnight, and will likely continue to do so early this morning. However, a cold front was still to our west at 06Z from low pressure over southern Michigan through central Illinois to Oklahoma. Also, a strengthening upper shortwave trof was swinging southeastward across northern Illinois. Until these features clear the region later this morning, we can't completely let our guard down. So, will have just a very small chance of showers/storms for the morning hours. Behind the front and upper wave this afternoon even those small rain chances will evaporate. We should still have a few hours of heating this morning before the front moves through, with high temperatures in the lower and middle 80s. This afternoon temperatures should be nearly steady, or may even fall a degree or two -- quite a feat for mid June! Northwest winds behind the front will gust into the 20 to 25 mph range. Tonight winds will become light and skies clear. However, no fog is expected since dry air will be advecting into the region. Low temperatures should be in the upper 50s to lower 60s. Dew points will drop into the comfortable middle 50s by sunrise. Friday will be a pretty day as Canadian high pressure builds in from the north. With sunny skies in the morning and fair weather cu in the afternoon, temperatures will top out around 80 degrees. .LONG TERM (Friday Night - Wednesday)... Issued at 257 AM EDT Thur Jun 13 2013 A ridge...trough...ridge pattern at 500mb will be in place late Friday as a deep trough exits New England. Out west, a potent but small closed low will flatten ridging over the northern Rockies as it moves east of the Canadian Rockies. By early Monday, this closed low will elongate along an east-west axis across southern Canada as moderate 500mb flow undercuts this trough. This will produce a zonal flow over the lower Ohio Valley for Sunday and Monday. At the surface, Canadian high pressure over the western Great Lakes late Friday will be responsible for a dry airmass and seasonably cool overnight lows both Saturday and Sunday morning. After lows near 60, highs on Saturday will warm a few degrees over Friday's highs, with temperatures peaking in the mid 80s. With the proximity of this high Saturday afternoon expect mostly clear skies in the morning with a few afternoon fair weather cumulus in the afternoon. Winds will stay light and variable even into Saturday afternoon. Southwesterly flow will develop by early Sunday along the backside of this departing surface high. Gulf moisture, previously restricted to along the Mississippi River Valley, will move east and bring more humid weather for Sunday through Tuesday. Episodic convection is possible Sunday through Tuesday as Gulf moisture, with PWATs as high as 1.5 inches pools across an area lying from Missouri through southern Ohio. This area will lie south of a east-west orientated surface trough roughly across the southern Great Lakes. Both the GFS and ECMWF develop at least the possibility of scattered storms early Sunday across southern Indiana, as the first of several weak waves approaches. Think that most locations will get at least some rain Monday as moisture is maximized ahead of a slowly sagging boundary forecast to lie across central Indiana. Will maintain current likely pops for Monday. A trough is forecast to move across the Great Lakes late Monday. This will finally push a surface boundary southward into the Commonwealth. By late Tuesday, drier air will begin to filter in from the north. Dry weather and lower dewpoints are forecast for Wednesday. Temperatures Sunday through Tuesday may be modified by clouds and scattered convection. However, temperatures shouldn't stray too far from normal, with highs in the mid 80s and lows generally in the upper 60s. && .AVIATION (12Z TAF Update)... Issued at 644 AM EDT Thu Jun 13 2013 A strong upper shortwave trof and surface cold front remain to our northwest, leaving a small chance for convection to still affect SDF/LEX this morning. However, strong capping has kept things very quiet so far as CONVECTION moves by to our north. Will play down thunder chances with a simple VCSH through the morning hours. Really, the main issue for aviation during this TAF period will be the winds. Ahead of the approaching front, winds will continue out of the WSW, occasionally gusting to around 20 knots. The passage of the front will bring winds around to the northwest, and gusting into the 20 to 25 knot range late this morning into this afternoon. Winds will settle down with sunset tonight. Another concern is a patch of low clouds currently behind the front over central Illinois. Model guidance seems to want to slightly break up this cloud field and lift it a bit. For now will bring it into the TAFs at the lowest possible VFR height, but pilots should be aware that ceilings may need to be lowered in the TAFs if it appears that the area of clouds is not breaking up or lifting as it approaches. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Short Term.......13 Long Term........JSD Aviation.........13
Hazardous weather outlook, Jun 13, 3:26 AM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 326 AM EDT THU JUN 13 2013 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-140730- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 326 AM EDT THU JUN 13 2013 /226 AM CDT THU JUN 13 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A SMALL CHANCE OF A FEW THUNDERSTORMS THIS MORNING AHEAD OF AN APPROACHING COLD FRONT. LIGHTNING WOULD BE THE MAIN THREAT FROM ANY THUNDERSTORM THAT MIGHT POP UP. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT THROUGH TUESDAY AS MULTIPLE DISTURBANCES CROSS THE REGION. HEAVY RAIN AND DANGEROUS LIGHTNING WILL BE THE MAIN THREATS. THE BEST CHANCE OF THUNDERSTORMS DURING THIS PERIOD WILL BE SUNDAY NIGHT AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13
In the hours before
Special weather statement, Jun 13, 8:29 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
829 AM EDT THU JUN 13 2013
INZ076>079-083-084-089>092-KYZ032-131315-
CLARK IN-CRAWFORD IN-DUBOIS IN-FLOYD IN-HARRISON IN-JEFFERSON
IN-ORANGE IN-PERRY IN-SCOTT IN-TRIMBLE KY-WASHINGTON IN-
829 AM EDT THU JUN 13 2013
...A LINE OF SHOWERS AND THUNDERSTORMS WITH DANGEROUS
LIGHTNING...HEAVY RAIN...AND 40 MPH WINDS MOVING THROUGH SOUTHERN
INDIANA...
AT 824 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF
VERNON TO 11 MILES SOUTHWEST OF SALEM TO 9 MILES SOUTHEAST OF
JASPER...AND MOVING SOUTHEAST AT 30 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
SCOTTSBURG...
SALEM...
MADISON...
ENGLISH...
SIBERIA AND MIFFLIN...
MARENGO AND KITTERMAN CORNERS...
DAISY HILL AND UNIONTOWN...
BARBERSVILLE AND MADISON MUNICIPAL AIRPORT...
THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 16 AND 33.
THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 74 AND 92.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3891 8520 3880 8520 3832 8588 3818 8633
3820 8637 3817 8638 3812 8654 3834 8694
3854 8635 3878 8617 3877 8599 3873 8588
3882 8578 3883 8562 3892 8554
TIME...MOT...LOC 1228Z 300DEG 24KT 3896 8545 3847 8622
3828 8679
EERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 9:00 AM EDT | Special Weather Statement | LMK | Trimble | 30 min |
| Jun 13, 9:05 AM EDT | Special Weather Statement | LMK | Jefferson, Oldham | 45 min |
| Jun 13, 9:11 AM EDT | Special Weather Statement | LMK | Trimble | 9 min |
| Jun 13, 9:26 AM EDT | Special Weather Statement | LMK | Henry, Shelby | 29 min |
| Jun 13, 9:44 AM EDT | Special Weather Statement | LMK | Shelby | 31 min |
| Jun 13, 9:49 AM EDT | Special Weather Statement | LMK | Franklin, Shelby | 31 min |
| Jun 13, 10:07 AM EDT | Special Weather Statement | LMK | Spencer | 28 min |
| Jun 13, 10:15 AM EDT | Special Weather Statement | LMK | Anderson, Franklin, Harrison, Scott, Woodford | 30 min |
| Jun 13, 10:32 AM EDT | Special Weather Statement | LMK | Bourbon, Clark, Fayette, Jessamine, Madison, Nicholas | 28 min |
| Jun 13, 10:36 AM EDT | Special Weather Statement | LMK | Anderson, Nelson | 29 min |
| Jun 13, 10:56 AM EDT | Special Weather Statement | LMK | Butler | 29 min |
| Jun 13, 10:58 AM EDT | Special Weather Statement | LMK | Boyle, Clark, Garrard, Madison, Mercer, Washington | 32 min |
| Jun 13, 11:18 AM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Garrard, Lincoln, Mercer, Washington | 32 min |
| Jun 13, 11:22 AM EDT | Special Weather Statement | LMK | Edmonson, Hart | 28 min |
| Jun 13, 11:27 AM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 33 min |
| Jun 13, 11:39 AM EDT | Special Weather Statement | LMK | Casey | 31 min |
| Jun 13, 11:46 AM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Garrard, Lincoln | 29 min |
| Jun 13, 11:54 AM EDT | Special Weather Statement | LMK | Green | 31 min |
| Jun 13, 12:17 PM EDT | Special Weather Statement | LMK | Adair, Metcalfe | 28 min |
| Jun 13, 12:35 PM EDT | Special Weather Statement | LMK | Clinton, Cumberland, Russell | 45 min |
| Jun 13, 8:29 AM EDT | Special Weather Statement | LMK | Clark, Crawford, Floyd, Jefferson, Scott, Washington | 46 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Severe Thunderstorm Warnings in Kentucky, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.